Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Flaky skin in the beard, reddish patches. What is wrong?

Hi. I had a beard of 6 weeks until tonight. I then decided to shave it off because I noticed dandruff like skin flakes on and under the beard. When I finished shaving I noticed big patches of red, burn like marks on the whole of the beard area. I am just wondering what could be wrong? I'm positive it did not happen because of the shaving.
Asked On : Sun, 28 Apr 2013
Answers:  1 Views:  38
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Hi, thanks for your query
As per your information it seems that you have fungal infection which we call as tinea barbe
It can be dignosed by a simple lab test of the scrapings.
You may take an oral antihistaminic like cetrizine
Apply a soothing lotion like calamine
Wash your face with cold water with a mild cleansing agent .
Keep your face well hydrarted with a good emolient
You may start anti fungal tablet and cream by a prescription once it is confirmed .

Hope this helps you
Wish you a speedy recovery
Answered: Sun, 28 Apr 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor